MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Catalog Number 09556508001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gm eplex base analyzer serial number was (b)(6).The investigation did not identify a specific cause of the event.The event was consistent with a lower than intended target concentration within the sample volume analyzed by the assay.Polymicrobial infections may result in the panel not being able to identify all organisms in the specimen, depending on the concentration of each target present.It is likely that insufficient target concentration resulted in the inability of the gram-positive assay to breach the limit of detection and make a positive call for the discrepant organisms.In mixed cultures, the cobas® eplex bcid-gp assay test panel may not identify all organisms in the specimen, depending upon the concentration of each target present.This lot contains a raw material that has been identified as having potential for leaks.No leaks were observed; however small amounts of reagent may not be visible.This issue could not be excluded by the investigation.Antimicrobial resistance can occur via multiple mechanisms.A not detected result for the bcid-gp antimicrobial resistance gene assays does not indicate that the bacteria are susceptible to antibiotics.Based on the available data analysis, no product quality issue was suspected.
 
Event or Problem Description
There was an allegation of false negative staphylococcus and mec a resistance gene results from the eplex blood culture identification panel - gram positive (bcid-gp) panel on a gm eplex base analyzer.The initial testing resulted in the detection of pan gram-negative only.The sample was then retested on the eplex and resulted in the detection of staphylococcus species and pan-gram-negative.The culture for the sample resulted in serratia marcescens, coagulase-negative staphylococcus, and oxacillin resistance.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL
Common Device Name
GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21900774
Report Number3008632402-2025-01269
Device Sequence Number12960630
Product Code PAM
UDI-Device Identifier00857167005320
UDI-Public00857167005320
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K181663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Catalogue Number09556508001
Device Lot Number10235370
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown